Jacobson density theorem

Jacobson density theorem In mathematics, more specifically non-commutative ring theory, modern algebra, and module theory, the Jacobson density theorem is a theorem concerning simple modules over a ring R.[1] The theorem can be applied to show that any primitive ring can be viewed as a "dense" subring of the ring of linear transformations of a vector space.[2][3] This theorem first appeared in the literature in 1945, in the famous paper "Structure Theory of Simple Rings Without Finiteness Assumptions" by Nathan Jacobson.[4] This can be viewed as a kind of generalization of the Artin-Wedderburn theorem's conclusion about the structure of simple Artinian rings.

Conteúdo 1 Motivation and formal statement 2 Prova 2.1 Proof of the Jacobson density theorem 3 Topological characterization 4 Consequências 5 Relations to other results 6 Notas 7 Referências 8 External links Motivation and formal statement Let R be a ring and let U be a simple right R-module. If u is a non-zero element of U, u • R = U (where u • R is the cyclic submodule of U generated by u). Portanto, if u, v are non-zero elements of U, there is an element of R that induces an endomorphism of U transforming u to v. The natural question now is whether this can be generalized to arbitrary (finito) tuples of elements. Mais precisamente, find necessary and sufficient conditions on the tuple (x1, ..., xn) e (y1, ..., yn) separately, so that there is an element of R with the property that xi • r = yi for all i. If D is the set of all R-module endomorphisms of U, then Schur's lemma asserts that D is a division ring, and the Jacobson density theorem answers the question on tuples in the affirmative, provided that the xi are linearly independent over D.

With the above in mind, the theorem may be stated this way: The Jacobson density theorem. Let U be a simple right R-module, D = End(UR), and X ⊂ U a finite and D-linearly independent set. If A is a D-linear transformation on U then there exists r ∈ R such that A(x) = x • r for all x in X.[5] Proof In the Jacobson density theorem, the right R-module U is simultaneously viewed as a left D-module where D = End(UR), in the natural way: g • u = g(você). It can be verified that this is indeed a left module structure on U.[6] As noted before, Schur's lemma proves D is a division ring if U is simple, and so U is a vector space over D.

The proof also relies on the following theorem proven in (Isaac 1993) p. 185: Teorema. Let U be a simple right R-module, D = End(UR), and X ⊂ U a finite set. Write I = annR(X) for the annihilator of X in R. Let u be in U with u • I = 0. Then u is in XD; the D-span of X. Proof of the Jacobson density theorem We use induction on |X|. If X is empty, then the theorem is vacuously true and the base case for induction is verified.

Assume X is non-empty, let x be an element of X and write Y = X {x}. If A is any D-linear transformation on U, by the induction hypothesis there exists s ∈ R such that A(y) = y • s for all y in Y. Write I = annR(S). It is easily seen that x • I is a submodule of U. If x • I = 0, then the previous theorem implies that x would be in the D-span of Y, contradicting the D-linear independence of X, therefore x • I ≠ 0. Since U is simple, temos: x • I = U. Since A(x) − x • s ∈ U = x • I, there exists i in I such that x • i = A(x) − x • s.

Define r = s + i and observe that for all y in Y we have: {estilo de exibição {começar{alinhado}ycdot r&=ycdot (s+i)\&=ycdot s+ycdot i\&=ycdot s&&({texto{desde }}iin {texto{ann}}_{R}(S))\&=A(y)fim{alinhado}}} Now we do the same calculation for x: {estilo de exibição {começar{alinhado}xcdot r&=xcdot (s+i)\&=xcdot s+xcdot i\&=xcdot s+left(UMA(x)-xcdot sright)\&=A(x)fim{alinhado}}} Portanto, UMA(z) = z • r for all z in X, como desejado. This completes the inductive step of the proof. It follows now from mathematical induction that the theorem is true for finite sets X of any size.

Topological characterization A ring R is said to act densely on a simple right R-module U if it satisfies the conclusion of the Jacobson density theorem.[7] There is a topological reason for describing R as "dense". Primeiramente, R can be identified with a subring of End(DU) by identifying each element of R with the D linear transformation it induces by right multiplication. If U is given the discrete topology, and if UU is given the product topology, and End(DU) is viewed as a subspace of UU and is given the subspace topology, then R acts densely on U if and only if R is dense set in End(DU) with this topology.[8] Consequences The Jacobson density theorem has various important consequences in the structure theory of rings.[9] Notavelmente, the Artin–Wedderburn theorem's conclusion about the structure of simple right Artinian rings is recovered. The Jacobson density theorem also characterizes right or left primitive rings as dense subrings of the ring of D-linear transformations on some D-vector space U, where D is a division ring.[3] Relations to other results This result is related to the Von Neumann bicommutant theorem, Que afirma que, for a *-algebra A of operators on a Hilbert space H, the double commutant A′′ can be approximated by A on any given finite set of vectors. Em outras palavras, the double commutant is the closure of A in the weak operator topology. See also the Kaplansky density theorem in the von Neumann algebra setting.

Notes ^ Isaacs, p. 184 ^ Such rings of linear transformations are also known as full linear rings. ^ Saltar para: a b Isaacs, Corolário 13.16, p. 187 ^ Jacobson, Natan "Structure Theory of Simple Rings Without Finiteness Assumptions" ^ Isaacs, Teorema 13.14, p. 185 ^ Incidentally it is also a D-R bimodule structure. ^ Herstein, Definição, p. 40 ^ It turns out this topology is the same as the compact-open topology in this case. Herstein, p. 41 uses this description. ^ Herstein, p. 41 References I.N. Herstein (1968). Noncommutative rings (1st ed.). A Associação Matemática da América. ISBN 0-88385-015-X. EU. Martin Isaacs (1993). Álgebra, a graduate course (1st ed.). Brooks/Cole Publishing Company. ISBN 0-534-19002-2. Jacobson, N. (1945), "Structure theory of simple rings without finiteness assumptions", Trans. América. Matemática. Soc., 57 (2): 228-245, doi:10.1090/s0002-9947-1945-0011680-8, ISSN 0002-9947, SENHOR 0011680 External links PlanetMath page Categories: Theorems in ring theoryModule theory

Se você quiser conhecer outros artigos semelhantes a Jacobson density theorem você pode visitar a categoria Module theory.

Deixe uma resposta

seu endereço de e-mail não será publicado.

Ir para cima

Usamos cookies próprios e de terceiros para melhorar a experiência do usuário Mais informação